Document Detail


Mathematical modelling and control of echinococcus in Qinghai province, China.
MedLine Citation:
PMID:  23458307     Owner:  NLM     Status:  In-Data-Review    
Abstract/OtherAbstract:
In this paper, two mathematical models, the baseline model and the intervention model, are proposed to study the transmission dynamics of echinococcus. A global forward bifurcation completely characterizes the dynamical behavior of the baseline model. That is, when the basic reproductive number is less than one, the disease-free equilibrium is asymptotically globally stable; when the number is greater than one, the endemic equilibrium is asymptotically globally stable. For the intervention model, however, the basic reproduction number alone is not enough to describe the dynamics, particularly for the case where the basic reproductive number is less then one. The emergence of a backward bifurcation enriches the dynamical behavior of the model. Applying these mathematical models to Qinghai Province, China, we found that the infection of echinococcus is in an endemic state. Furthermore, the model appears to be supportive of human interventions in order to change the landscape of echinococcus infection in this region.
Authors:
Liumei Wu; Baojun Song; Wen Du; Jie Lou
Related Documents :
21270957 - The role of mathematical modelling in guiding the science and economics of malaria elim...
19674097 - Optimal defensive coloration strategies during the growth period of prey.
20868357 - In vivo experimental models of epilepsy.
9760687 - The use of esters as prodrugs for oral delivery of beta-lactam antibiotics.
21905247 - Qsrr using evolved artificial neural network for 52 common pharmaceuticals and drugs of...
15663257 - Predicting the annual effective size of livestock populations.
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  Mathematical biosciences and engineering : MBE     Volume:  10     ISSN:  1551-0018     ISO Abbreviation:  Math Biosci Eng     Publication Date:  2013 Apr 
Date Detail:
Created Date:  2013-03-05     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  101197794     Medline TA:  Math Biosci Eng     Country:  United States    
Other Details:
Languages:  eng     Pagination:  425-44     Citation Subset:  IM    
Affiliation:
Department of Mathematics, Shanghai University, 99 Shangda Road, Shanghai 200444, China. wuliumei1988@163.com.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  An extension of Gompertzian growth dynamics: Weibull and Frechet models.
Next Document:  Dynamics of an infectious diseases with media/psychology induced non-smooth incidence.